Alert archive / Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 112, NWS Wakefield, VA

July 27, 2016Mecklenburg County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Jul 27, 2016, 6:44 PM EDT for Mecklenburg County, Virginia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2016, 6:44 PM EDT (22:44 UTC)
Expired
Jul 27, 2016, 7:19 PM EDT
In force
35 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

County Mecklenburg County, VA

The radar

The Raleigh/Durham radar (KRAX), 106 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2016-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 783 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2016-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
783 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
959 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

812 
WUUS51 KAKQ 272244
SVRAKQ
VAC117-272330-
/O.NEW.KAKQ.SV.W.0112.160727T2244Z-160727T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
644 PM EDT WED JUL 27 2016

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN MECKLENBURG COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 730 PM EDT

* AT 644 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  CLARKSVILLE... OR 16 MILES SOUTH OF CHASE CITY...MOVING EAST AT 25
  MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHWESTERN MECKLENBURG COUNTY...INCLUDING THE FOLLOWING
  LOCATIONS: EPPES FORK...JOHN H KERR DAM...PALMER
  SPRINGS...FINCHLEY...KEATS... RICHARDSON AND JOHN H KERR RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.
&&

LAT...LON 3665 7860 3664 7856 3669 7859 3661 7819
      3654 7816 3654 7864
TIME...MOT...LOC 2244Z 284DEG 23KT 3657 7846 

HAIL...0.88IN
WIND...60MPH
 
$$

MINNICK
2 follow-up statements
301 
WWUS51 KAKQ 272304
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
704 PM EDT WED JUL 27 2016

VAC117-272330-
/O.CON.KAKQ.SV.W.0112.000000T0000Z-160727T2330Z/
MECKLENBURG VA-
704 PM EDT WED JUL 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTH CENTRAL MECKLENBURG COUNTY...

AT 704 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF NORLINA...OR 12 MILES NORTHWEST OF WARRENTON...MOVING EAST AT 25
MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTH CENTRAL MECKLENBURG COUNTY...INCLUDING THE FOLLOWING
LOCATIONS: PALMER SPRINGS...KEATS...EPPES FORK...JOHN H KERR
DAM...RICHARDSON AND JOHN H KERR RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.&&

LAT...LON 3666 7844 3661 7819 3654 7816 3654 7853
TIME...MOT...LOC 2304Z 284DEG 23KT 3654 7830 

HAIL...0.88IN
WIND...60MPH
 
$$

MINNICK
025 
WWUS51 KAKQ 272319
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
719 PM EDT WED JUL 27 2016

VAC117-272329-
/O.CAN.KAKQ.SV.W.0112.000000T0000Z-160727T2330Z/
MECKLENBURG VA-
719 PM EDT WED JUL 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MECKLENBURG
COUNTY IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3666 7844 3661 7819 3654 7816 3654 7853
TIME...MOT...LOC 2318Z 284DEG 23KT 3652 7818 

$$

MINNICK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 5:02 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jul 27, 5:02 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
502 PM EDT WED JUL 27 2016

.SYNOPSIS...
Strong high pressure will remain off the southeast coast through
the end of the week with a weak frontal boundary lingering over
the area through Thursday. This boundary will lift north to
around the Mason Dixon line on Friday.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Heat Advisory continues for southern/SE portions of the area until
8 PM this evening. Current conditions show HI values AOA 105
degrees for most of this area. Also watching tstms this afternoon
which have developed across the eastern Piedmont and also along
the Ches Bay/Eastern shore. So far this activity has been widely
scattered with partly to mostly sunny conditions for much of the
area. Will hold onto chc pops (30-50%) for most locations through
the evening with a weak/diffuse frontal boundary nearby and also
outflow boundaries around from ongoing convection. The threat for
severe wx remains low (marginal risk) given weak shear profiles.
However, the strongest storms will be capable of frequent
lightning and heavy rain. Tstms will tend to wane by late evening
and overnight but will maintain slight chc pops with the weak
frontal boundary nearby. Warm and humid tonight with lows in the
mid/upr 70s.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
The weak frontal boundary begins to lift north of the area on
Thursday and should be located across our northern counties
Thursday afternoon. This feature in combination with a developing
lee trough and a disturbance passing overhead late in the day will
lead to the development of scattered aftn/eve thunderstorms,
especially north. SPC has most of our area in a Slight Risk given
the better shear (30kt) that develops and decent thermodynamics.
Main concerns will be for large hail, localized damaging wind
gusts and heavy rain. In addition...increased low level
thicknesses/H85 temps across central/southern areas support a
little hotter temps. This in combination with dew pts in the mid
70s will result in high heat index values again. Will have a heat
advisory for most areas east/south of RIC to the Ches Bay. Highs
in the low to mid 90s.

By Thursday night and Friday the aforementioned weak boundary
washes out near the Mason-Dixon line and we'll wait for the next
cold front to approach from the north by late Friday. A potent
shortwave is also expected to cross the area late Thursday night
into midday Friday and will be the focus for additional
shwrs/tstms. Will have high chc to likely pops (40-60%) across
northern areas through Friday afternoon with lower chances S-SE
(farther removed from the best support). Cannot rule out the
potential for some heavy rain given PWs in excess of 2". However,
there's too much uncertainty at this time to warrant a flash flood
watch. Not as hot across the north Friday given the added cloud
cover and convection. Highs Friday from the upr 80s north to the
mid 90s south. May need another heat advisory south. Lows Thursday
night in the 70s.

The next cold front washes out across the area Saturday and may
touch of additional convection. Pops were placed at (30-40%) for
the afternoon. Highs from the upr 80s north to the low 90s south.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
The extended period will feature more normal temps for this time
of year, but there will be decent chances for showers and tstms
thru Mon. A frontal boundary will slowly drop acrs the region Sat
ngt into Tue morning, with the highest POPs (40-50%) Sat ngt into
Mon morning. The POPs will decrease fm N to S later Mon thru Tue,
with most of the area dry later Tue thru Wed, as high pressure
blds in fm the NNE. Max temps will generally range fm the mid 80s
to near 90, with min temps ranging fm the upr 60s to mid 70s.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
Vfr conditions across area terminals this afternoon to begin the
TAF period, with the exception of some sct convection offshore to
the E of KSBY. Expect some additional isolated to widely scattered
T-Storm activity across terminals from 27/20z through approximately
28/04z...with brief MVFR/LCL IFR possible in stronger storms.
Winds will be generally light and variable outside of TSTM
activity.

OUTLOOK...Scattered mainly afternoon and evening thunderstorms
can be expected to continue each day through the weekend, with
some early morning fog also possible. Expect vast majority of time
will be VFR at area terminals.

&&

.MARINE...
No headlines in the short term tngt thru Fri. Frontal boundary
laying acrs srn portions of the area late this aftn, will lift N
of the region Thu morning, then drops back down acrs the area as a
cold front Fri aftn thru Fri ngt. Winds will be arnd 10 kt or less
thru this period, and go fm SE or S tngt into Thu ngt, then SW
becoming W or NW Fri and Fri ngt. Waves 1-2 ft over the bay and
2-3 ft seas over the coastal waters.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...Heat Advisory until 8 PM EDT this evening for NCZ012>017-
     030>032-102.
     Heat Advisory from noon to 8 PM EDT Thursday for NCZ012>017-
     030>032-102.
VA...Heat Advisory until 8 PM EDT this evening for VAZ065-079>082-
     087>090-092-093-095>098-514-523>525.
     Heat Advisory from noon to 8 PM EDT Thursday for VAZ060-
     065>069-079>084-087>090-092-093-095>098-513>516-518-520-
     523>525.
MARINE...None.

&&

SYNOPSIS...JDM
NEAR TERM...JDM
SHORT TERM...JDM
LONG TERM...TMG
AVIATION...MAM
MARINE...TMG
Hazardous weather outlook, Jul 27, 4:26 PM EDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
426 PM EDT WED JUL 27 2016

MDZ021>025-VAZ048-061-062-064-075>078-085-086-099-100-509>512-517-
519-521-522-282030-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-CUMBERLAND-GOOCHLAND-CAROLINE-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-MIDDLESEX-MATHEWS-ACCOMACK-NORTHAMPTON-
WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-
WESTERN KING WILLIAM-WESTERN KING AND QUEEN-WESTERN ESSEX-
EASTERN ESSEX-
426 PM EDT WED JUL 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL
VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...THROUGH TONIGHT.

THUNDERSTORMS THROUGH THIS EVENING WILL HAVE THE POTENTIAL TO
PRODUCE HEAVY RAIN AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS
WILL BE POSSIBLE THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>017-030>032-102-VAZ065-079>082-087>090-092-093-095>098-514-
523>525-282030-
NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-EASTERN CURRITUCK-MECKLENBURG-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-GREENSVILLE-SUSSEX-SURRY-
JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-VIRGINIA BEACH-
EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-YORK-NEWPORT NEWS-
HAMPTON/POQUOSON-
426 PM EDT WED JUL 27 2016

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL
VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THUNDERSTORMS THROUGH THIS EVENING WILL HAVE THE POTENTIAL TO
PRODUCE HEAVY RAIN AND LOCALIZED DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS
WILL BE POSSIBLE THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ060-066>069-083-084-513-515-516-518-520-282030-
PRINCE EDWARD-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-NEW KENT-GLOUCESTER-
WESTERN CHESTERFIELD-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
EASTERN KING WILLIAM-EASTERN KING AND QUEEN-
426 PM EDT WED JUL 27 2016

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...EASTERN VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THROUGH TONIGHT.

THUNDERSTORMS THROUGH THIS EVENING WILL HAVE THE POTENTIAL TO
PRODUCE HEAVY RAIN AND LOCALIZED DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS
WILL BE POSSIBLE THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 27, 4:57 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
457 PM EDT WED JUL 27 2016

VAZ061-068-069-272145-
AMELIA-POWHATAN-CUMBERLAND-
457 PM EDT WED JUL 27 2016

...A STRONG THUNDERSTORM WILL AFFECT WESTERN AMELIA...SOUTHWESTERN
POWHATAN AND CUMBERLAND COUNTIES...

AT 456 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CUMBERLAND...
MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS IN EXCESS OF 40 MPH AND RAINFALL AMOUNTS OF 1 TO 2
INCHES ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  SUNNYSIDE AROUND 510 PM EDT.
  TOBACCOVILLE AND BALLSVILLE AROUND 525 PM EDT.
  MORVEN AROUND 535 PM EDT.
  AMELIA COURTHOUSE AROUND 545 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ANGOLA...GRAYS
SIDING... TRENTS MILL...RODOPHIL...BEAR CREEK LAKE STATE PARK...OAK
FOREST... GOODWINS STORE...STODDERT...MAPLEWOOD AND FLAT ROCK.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LAT...LON 3763 7826 3754 7780 3725 7803 3727 7814
      3731 7823 3737 7824 3736 7825 3736 7826
      3734 7826 3735 7828 3734 7828 3734 7829
      3739 7843
TIME...MOT...LOC 2056Z 296DEG 13KT 3748 7823

MINNICK
Special weather statement, Jul 27, 5:15 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
515 PM EDT WED JUL 27 2016

VAZ076>078-085-519>522-272200-
EASTERN ESSEX-MIDDLESEX-LANCASTER-RICHMOND-NORTHUMBERLAND-WESTERN
KING AND QUEEN-EASTERN KING AND QUEEN-WESTERN ESSEX-
515 PM EDT WED JUL 27 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT MIDDLESEX...SOUTHERN
NORTHUMBERLAND...LANCASTER...SOUTHEASTERN RICHMOND...CENTRAL KING AND
QUEEN AND SOUTHEASTERN ESSEX COUNTIES...

AT 514 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR
MORATTICO...OR NEAR ROBLEY...MOVING EAST AT 20 MPH.

WIND GUSTS IN EXCESS OF 30 MPH AND HEAVY DOWNPOURS ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TAPPAHANNOCK...KILMARNOCK...URBANNA...FAIR PORT...ROBLEY...
DELTAVILLE...LANCASTER...WHITE STONE...MORATTICO...SHARPS...
STEVENSVILLE...FARNHAM...CENTER CROSS...CHURCH VIEW...DUNNSVILLE...
WICOMICO CHURCH...MILLERS TAVERN...JAMAICA...WATER VIEW AND LARA.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3784 7625 3755 7633 3773 7702 3794 7691
TIME...MOT...LOC 2114Z 280DEG 34KT 3778 7666

GINGRICH
Special weather statement, Jul 27, 5:36 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
536 PM EDT WED JUL 27 2016

VAZ060-061-067-068-272215-
PRINCE EDWARD-AMELIA-NOTTOWAY-CUMBERLAND-
536 PM EDT WED JUL 27 2016

...A STRONG THUNDERSTORM WILL AFFECT NOTTOWAY...SOUTHWESTERN
AMELIA...NORTHEASTERN PRINCE EDWARD AND SOUTHWESTERN CUMBERLAND
COUNTIES...

AT 536 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FARMVILLE...
MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS IN EXCESS OF 40 MPH AND RAINFALL AMOUNTS OF 1 TO 2
INCHES ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  RICE AROUND 545 PM EDT.
  BURKEVILLE AROUND 555 PM EDT.
  CREWE AND JETERSVILLE AROUND 600 PM EDT.
  NOTTOWAY AROUND 610 PM EDT.
  BLACKSTONE AND SPAINVILLE AROUND 615 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ANGOLA...CLAY
STORE... RODOPHIL...BURKES
TAVERN...OLIVEVILLE...DENARO...STODDERT...MAPLEWOOD... TWIN LAKES
STATE PARK AND PRINCE EDWARD STATION.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LAT...LON 3733 7851 3734 7846 3745 7838 3736 7786
      3734 7784 3733 7780 3731 7781 3730 7779
      3702 7808 3704 7815 3706 7817 3708 7817
      3708 7820
TIME...MOT...LOC 2136Z 301DEG 31KT 3733 7836

MINNICK
Special weather statement, Jul 27, 5:57 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
557 PM EDT WED JUL 27 2016

VAZ078-084>086-272245-
MATHEWS-MIDDLESEX-GLOUCESTER-LANCASTER-
557 PM EDT WED JUL 27 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MIDDLESEX...
NORTHEASTERN GLOUCESTER...SOUTHERN LANCASTER AND NORTHWESTERN MATHEWS
COUNTIES...

AT 557 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
URBANNA...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
URBANNA...DELTAVILLE...WHITE STONE...GLENNS...BLAKES...HARTFIELD...
SALUDA...HARMONY VILLAGE...HARCUM...HEALYS...HARDYVILLE...
COBBS CREEK...FOXWELLS...WEEMS...STAMPERS...WILTON...BERTRAND...
MILLENBECK...COOPER AND CASH.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3758 7626 3757 7626 3754 7628 3740 7640
      3741 7641 3742 7644 3744 7645 3742 7646
      3740 7643 3738 7642 3756 7666 3761 7666
      3772 7655 3761 7623
TIME...MOT...LOC 2157Z 306DEG 17KT 3761 7655

GINGRICH
Special weather statement, Jul 27, 5:57 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
557 PM EDT WED JUL 27 2016

VAZ065-272245-
MECKLENBURG-
557 PM EDT WED JUL 27 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MECKLENBURG
COUNTY...

AT 557 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER DRYBURG...OR 7
MILES EAST OF SOUTH BOSTON...MOVING EAST AT 30 MPH.

WIND GUSTS IN EXCESS OF 30 MPH AND RAINFALL AMOUNTS OF UP TO 1
INCH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  BUFFALO SPRINGS AROUND 610 PM EDT.
  CLARKSVILLE AROUND 625 PM EDT.
  BOYDTON AROUND 640 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BUFFALO JUNCTION...
SPANISH GROVE...SKIPWITH...EPPES FORK...BASKERVILLE...NELSON...ROGERS
CORNER...FINCHLEY...RICHARDSON AND JOHN H KERR RESERVOIR.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

LAT...LON 3657 7873 3658 7872 3664 7871 3667 7870
      3668 7870 3669 7868 3669 7865 3664 7858
      3664 7856 3670 7865 3681 7856 3675 7824
      3654 7835 3654 7873
TIME...MOT...LOC 2157Z 283DEG 25KT 3671 7876

MINNICK
Special weather statement, Jul 27, 6:29 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
629 PM EDT WED JUL 27 2016

VAZ066-067-079-080-272315-
BRUNSWICK-NOTTOWAY-LUNENBURG-DINWIDDIE-
629 PM EDT WED JUL 27 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LUNENBURG...
NORTHWESTERN BRUNSWICK...NOTTOWAY AND NORTHWESTERN DINWIDDIE
COUNTIES...

AT 629 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER NOTTOWAY...OR
NEAR CREWE...MOVING EAST AT 20 MPH.

WIND GUSTS IN EXCESS OF 30 MPH AND RAINFALL AMOUNTS OF UP TO 1
INCH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  BLACKSTONE AROUND 640 PM EDT.
  SPAINVILLE AROUND 645 PM EDT.
  FORT PICKETT AROUND 650 PM EDT.
  WILSONS AROUND 700 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BARROWS STORE...
WELLVILLE...CLAY STORE...BLACKSTONE AIRPORT...NORTH
WELLVILLE...HEBRON... ORDSBURG...FORD...DOMINY CORNER AND MURDOCKS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

LAT...LON 3726 7811 3724 7800 3719 7780 3719 7775
      3721 7772 3720 7768 3684 7790 3708 7820
TIME...MOT...LOC 2229Z 289DEG 19KT 3715 7806

MINNICK

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:06 PM EDTAreal Flood AdvisoryAKQAmelia, Cumberland, Nottoway, Prince Edward114 min
Jul 26, 8:22 PM EDTSpecial Weather StatementAKQCaroline, Louisa38 min
Jul 26, 8:32 PM EDTSpecial Weather StatementAKQKing and Queen, King William43 min
Jul 26, 9:06 PM EDTSpecial Weather StatementAKQAmelia, Chesterfield, Goochland, Hanover, King William, Powhatan and 1 more54 min
Jul 26, 9:45 PM EDTAreal Flood AdvisoryAKQCumberland, Goochland, Hanover, Henrico, Louisa, Powhatan2 hr
Jul 26, 10:33 PM EDTAreal Flood AdvisoryAKQAmelia, Charles City, Chesterfield, Henrico, Powhatan, City of Richmond117 min
Jul 26, 11:26 PM EDTSpecial Weather StatementAKQNottoway, Prince Edward34 min
Jul 26, 11:29 PM EDTSpecial Weather StatementAKQLunenburg, Mecklenburg46 min
Jul 27, 12:08 AM EDTSevere Thunderstorm WarningAKQBrunswick, Lunenburg, Mecklenburg37 min
Jul 27, 12:09 AM EDTSpecial Weather StatementAKQNottoway36 min
Jul 27, 12:47 AM EDTSpecial Weather StatementAKQBrunswick43 min
Jul 27, 5:19 AM EDTSpecial Weather StatementAKQAccomack, Northampton41 min
Jul 27, 5:49 AM EDTSpecial Weather StatementAKQAccomack41 min
Jul 27, 6:16 AM EDTSpecial Weather StatementAKQAccomack44 min
Jul 27, 12:38 PM EDTSpecial Marine WarningAKQ52 min
Jul 27, 1:11 PM EDTSpecial Marine WarningAKQ64 min
Jul 27, 1:22 PM EDTSpecial Marine WarningAKQ53 min
Jul 27, 2:51 PM EDTSpecial Weather StatementAKQFluvanna39 min
Jul 27, 3:27 PM EDTSpecial Weather StatementAKQFluvanna48 min
Jul 27, 4:19 PM EDTSpecial Weather StatementAKQCumberland41 min
Jul 27, 4:20 PM EDTHeat AdvisoryAKQAmelia, Brunswick, Charles City, Chesterfield, Dinwiddie, Gloucester and 31 more28 hr
Jul 27, 4:57 PM EDTSpecial Weather StatementAKQAmelia, Cumberland, Powhatan48 min
Jul 27, 5:15 PM EDTSpecial Weather StatementAKQKing and Queen, Lancaster, Middlesex, Northumberland45 min
Jul 27, 5:33 PM EDTSpecial Marine WarningAKQ42 min
Jul 27, 5:36 PM EDTSpecial Weather StatementAKQAmelia, Nottoway39 min
Jul 27, 5:48 PM EDTSevere Thunderstorm WarningAKQAmelia, Cumberland, Nottoway, Prince Edward42 min
Jul 27, 5:57 PM EDTSpecial Weather StatementAKQMecklenburg48 min
Jul 27, 6:09 PM EDTSevere Thunderstorm WarningAKQGloucester, Mathews, Middlesex36 min
Jul 27, 6:29 PM EDTSpecial Weather StatementAKQNottoway46 min
Jul 27, 6:45 PM EDTSpecial Marine WarningAKQ45 min
Jul 27, 6:46 PM EDTSpecial Weather StatementAKQGloucester59 min
Jul 27, 7:53 PM EDTSpecial Weather StatementAKQPrince George, Surry52 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.